Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 52, NWS Omaha, NE

May 10, 20164 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 10, 2016, 10:02 PM CDT for 4 counties in Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 10:02 PM CDT (03:02 UTC)
Expired
May 10, 2016, 10:45 PM CDT
In force
43 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, NE, Jefferson County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 10:32 PM CDTHAIL 0.887 S Friend, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WUUS53 KOAX 110302
SVROAX
NEC023-095-151-159-110345-
/O.NEW.KOAX.SV.W.0052.160511T0302Z-160511T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1002 PM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
  NORTHERN JEFFERSON COUNTY IN SOUTHEASTERN NEBRASKA...
  SOUTHWESTERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
  SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 1045 PM CDT

* AT 1002 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES EAST OF BENEDICT TO 4 MILES NORTHEAST OF
  EXETER TO NEAR OHIOWA...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEWARD...CRETE...MILFORD...WILBER...FRIEND...UTICA...DORCHESTER...
  PLYMOUTH...BEAVER CROSSING...STAPLEHURST...WESTERN...BEE...ULYSSES...
  DAYKIN...GOEHNER...CORDOVA...TOBIAS...SWANTON...TAMORA AND BLUE RIVER
  STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND
385.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4029 9737 4109 9737 4113 9712 4072 9692
      4026 9697
TIME...MOT...LOC 0302Z 265DEG 19KT 4099 9751 4069 9741 4038 9743 

HAIL...1.00IN
WIND...60MPH
 
$$

FOBERT
2 follow-up statements
227 
WWUS53 KOAX 110327
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1027 PM CDT TUE MAY 10 2016

NEC023-095-151-159-110345-
/O.CON.KOAX.SV.W.0052.000000T0000Z-160511T0345Z/
SALINE NE-JEFFERSON NE-BUTLER NE-SEWARD NE-
1027 PM CDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SALINE...NORTHERN JEFFERSON...SOUTHWESTERN BUTLER AND SEWARD
COUNTIES...

AT 1026 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF ULYSSES TO 6 MILES SOUTHEAST OF
BEAVER CROSSING TO NEAR WESTERN...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SEWARD...CRETE...MILFORD...WILBER...FRIEND...UTICA...DORCHESTER...PLYMOUTH...
BEAVER CROSSING...STAPLEHURST...WESTERN...BEE...ULYSSES...DAYKIN...GOEHNER...
CORDOVA...TOBIAS...SWANTON...TAMORA AND BLUE RIVER STATE RECREATION
AREA.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND
385.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4029 9737 4109 9737 4113 9712 4072 9692
      4026 9697
TIME...MOT...LOC 0326Z 259DEG 26KT 4103 9727 4072 9720 4041 9721 

HAIL...1.00IN
WIND...60MPH
 
$$

FOBERT
329 
WWUS53 KOAX 110343
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1043 PM CDT TUE MAY 10 2016

NEC023-095-151-159-110352-
/O.EXP.KOAX.SV.W.0052.000000T0000Z-160511T0345Z/
SALINE NE-JEFFERSON NE-BUTLER NE-SEWARD NE-
1043 PM CDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SALINE...NORTHERN JEFFERSON...
SOUTHWESTERN BUTLER AND SEWARD COUNTIES WILL EXPIRE AT 1045 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4029 9737 4109 9737 4113 9712 4072 9692
      4026 9697
TIME...MOT...LOC 0341Z 265DEG 19KT 4103 9727 4072 9720 4041 9721 

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:36 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 10, 6:36 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
636 PM CDT TUE MAY 10 2016

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE MAY 10 2016

MAIN FORECAST CONCERN IS CONVECTION TONIGHT. EARLY AFTERNOON
WATER VAPOR IMAGERY INDICATES POTENT MID LEVEL CYCLONE OVER ERN
MT. THIS IS EXPECTED TO TRACK EWD OVER THE NEXT 24 HOURS AND ALLOW
AN ATTENDANT COLD FRONT TO SWEEP THROUGH THE FA. LATEST OBJECTIVE
ANALYSIS INDICATES THAT THE ATMOSPHERE OVER THE WRN CWA CONTS TO
DESTABILIZE WITH AROUND 500-1000 J/KG. REGIONAL RADAR MOSAIC
INDICATES THAT SCT TSRA ARE DVLPG ALNG THE COLD FRONT FROM S-CTNRL
SD INTO CNTRL NEB. SHORT RANGE GUIDANCE IS IN REASONABLY GOOD
AGREEMENT THAT THESE TSRA WILL SHIFT EWD THIS EVNG INTO OUR WRN
FA. DEEP LAYER SHEAR IS MARGINAL AROUND 30 KT AND INSTABILITY
DECREASES WITH EWD EXTEND...BUT APPEARS SUFFICIENT FOR SOME
ORGANIZATION TO THE THUNDERSTORMS WITH SOME MARGINAL WIND AND HAIL
THREAT. THIS INITIAL DIURNALLY DRIVEN ACTIVITY MAY WEAKEN DURING
THE MID EVNG AS WE LOSE INSOLATION...BUT LARGE-SCALE FORCING FOR
ASCENT WILL BE INCREASING BEHIND THE SFC BOUNDARY AND SHOULD LEAD
TO AN INCREASE IN COVERAGE OF SHOWERS AND A FEW ISO TSRA OVERNIGHT
REACHING SOUTHWEST AROUND 12Z. GENERALLY RAINFALL AMOUNTS
OVERNIGHT WILL LIKELY BE OVER AN INCH IN A GOOD PART OF ERN
NEB...ESPECIALLY IN A BAND FROM AROUND LCG TO OLU AND SOUTH TO
LNK. THIS LIKELY WILL HAVE SOME IMPACT ON THE AREA RIVERS THAT ARE
RUNNING HIGH OR IN MINOR FLOOD...BUT RAINFALL RATES ARE EXPECTED
TO BE MUCH LESS THAN LAST NIGHT. THIS WILL LIKELY SIGNIFICANT
LIMIT FLASH FLOODING POTENTIAL...AND GIVEN THE OVERALL AMOUNTS
WILL LIKELY NOT LEAD TO SIGNIFICANT RISES ON AREA RIVERS.

THIS COLD FRONT AND ASSOCIATED PRECIP WILL TEND TO LINGER IN
SOUTHWEST IA THROUGH 15Z...BUT ONCE THIS PUSHES TO THE EAST WE
WILL LIKELY SEE A DRY PERIOD FOR THE REST OF WED INTO FRIDAY. WITH
NORTHWEST FLOW DEVELOPING OVER THE PLAINS ANOTHER WEAK SHORTWAVE
TROUGH WILL MOV THROUGH ON FRIDAY AND WILL INCLUDE A SCHC POP FOR
A FEW SHOWERS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE MAY 10 2016

THE WEST NORTHWEST FLOW WILL REMAIN THROUGH A GOOD PART OF THE
EXTNDD FORECAST. A SYSTEM DOES MOV INTO THE WESTERN US LATE IN THE
WEEK AND MOVS THROUGH THE SOUTHERN PLAINS OVER THE WEEKEND...BUT
MUCH OF THE PRECIP ASSOCIATED WITH THIS SYSTEM WILL REMAIN TO THE
SOUTH AND WEST OF OUR FA WITH SFC HIGH PRESSURE AND A DRY NERLY
LOW LEVEL FLOW. TEMPS THROUGH THE WEEKEND WILL BE PRETTY COOL WITH
SOME FROST EVEN POSSIBLE IN THE NORTHERN CWA WITH TMPS IN THE MID
30S. SOME MODERATION IN TEMPS IS EXPECTED INTO EARLY NEXT WEEK AS
HEIGHTS BEGIN TO INCREASE OVER THE NORTHERN PLAINS.

&&

.AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z THURSDAY)
ISSUED AT 628 PM CDT TUE MAY 10 2016

COMPLEX FORECAST PERIOD AS A COLD FRONT MOVES ACROSS EASTERN
NEBRASKA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG
AND BEHIND THIS BOUNDARY WITH CONDITIONS BECOMING VARIABLE WITHIN
ANY STORM.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...KERN
Hazardous weather outlook, May 10, 4:45 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT TUE MAY 10 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
445 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS WILL MOVE INTO THE AREA ALONG A COLD FRONT LATE THIS
AFTERNOON AND TONIGHT. ISOLATED STORMS MAY BE STRONG TO SEVERE
PRIMARILY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A FEW STORMS MAY LINGER INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND COULD LINGER IN
SOUTHEAST NEBRASKA FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT.

FOBERT

In the hours before

Special weather statement, May 10, 5:13 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 PM CDT TUE MAY 10 2016

NEZ011-016-017-102300-
ANTELOPE NE-KNOX NE-PIERCE NE-
513 PM CDT TUE MAY 10 2016

...SPECIAL WEATHER STATEMENT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF ORCHARD...OR 25 MILES EAST OF ONEILL...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...VERDIGRE...NIOBRARA...BRUNSWICK...CENTER...
WINNETOON...ROYAL...BAZILE MILLS...ASHFALL FOSSIL BEDS STATE HISTORICAL
PARK AND THE HIGHWAY 14 AND 59 JUNCTION.

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 335 AND
354.

LAT...LON 4276 9801 4277 9798 4246 9755 4220 9811
      4248 9830
TIME...MOT...LOC 2213Z 215DEG 24KT 4238 9816

FOBERT
Local storm report, May 10, 5:17 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
517 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TORNADO          1 SW NEHAWKA            40.82N 96.01W
05/09/2016                   CASS               NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF2

&&

JB
Local storm report, May 10, 5:19 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          6 NNE ROCA              40.73N 96.62W
05/09/2016                   LANCASTER          NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF1

&&

JB
Local storm report, May 10, 5:21 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             CRAIG                   41.78N 96.36W
05/09/2016  M0.75 INCH       BURT               NE   FIRE DEPT/RESCUE

0347 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   PUBLIC

            SOCIAL MEDIA IMAGE

0408 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M0.88 INCH       LANCASTER          NE   PUBLIC

            84TH - O ST

0408 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            46TH AND O

0413 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M0.88 INCH       LANCASTER          NE   STORM CHASER

            N 63RD AND VINE ST

0416 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            48TH AND VALLEY

0417 PM     HAIL             3 ESE LINCOLN           40.80N 96.63W
05/09/2016  E0.88 INCH       LANCASTER          NE   TRAINED SPOTTER

0425 PM     TORNADO          6 NNE ROCA              40.73N 96.62W
05/09/2016                   LANCASTER          NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF1

0445 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            86TH AND HIGHWAY 2

0451 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M1.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            84ST AND HWY 2

0453 PM     TORNADO          4 WNW BENNET            40.70N 96.58W
05/09/2016                   LANCASTER          NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF1

0456 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E2.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            SOCIAL MEDIA IMAGE. 158TH AND PIONEERS.

0500 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E4.25 INCH       LANCASTER          NE   TRAINED SPOTTER

            SOCIAL MEDIA IMAGE. ON THE SOUTHEAST SIDE OF TOWN.

0512 PM     HAIL             2 SSE PERU              40.46N 95.72W
05/09/2016  E0.88 INCH       NEMAHA             NE   TRAINED SPOTTER

0518 PM     HAIL             5 SE AUBURN             40.34N 95.77W
05/09/2016  M1.00 INCH       NEMAHA             NE   CO-OP OBSERVER

            0.50 - 1.0 INCH

0518 PM     HAIL             5 SE AUBURN             42.20N 94.81W
05/09/2016  M1.00 INCH       CARROLL            IA   CO-OP OBSERVER

            0.50 - 1.0 INCH

0551 PM     TORNADO          5 NE NEHAWKA            40.88N 95.92W
05/09/2016                   CASS               NE   STORM CHASER

            SEVERAL CHASER REPORTS OF TORNADO NORTHEAST OF NEHAWKA

0551 PM     TORNADO          1 SW NEHAWKA            40.82N 96.01W
05/09/2016                   CASS               NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF2

0628 PM     HAIL             WILBER                  40.48N 96.96W
05/09/2016  E1.75 INCH       SALINE             NE   EMERGENCY MNGR

0629 PM     TSTM WND DMG     1 W NEHAWKA             40.83N 96.01W
05/09/2016                   CASS               NE   STORM CHASER

            COTTONWOOD TREES DOWN...SILO ROLLED INTO FIELD

0639 PM     HAIL             2 E EAGLE               40.82N 96.39W
05/09/2016  E1.00 INCH       CASS               NE   TRAINED SPOTTER

0640 PM     HAIL             1 E ELMWOOD             40.84N 96.28W
05/09/2016  M1.00 INCH       CASS               NE   TRAINED SPOTTER

0656 PM     HAIL             SYRACUSE                40.66N 96.18W
05/09/2016  M1.00 INCH       OTOE               NE   EMERGENCY MNGR

0657 PM     HAIL             3 W FAIRBURY            40.14N 97.23W
05/09/2016  M1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

0733 PM     HAIL             3 SW WAYNE              42.21N 97.06W
05/09/2016  E1.75 INCH       WAYNE              NE   TRAINED SPOTTER

0746 PM     HAIL             PALMYRA                 40.71N 96.39W
05/09/2016  M1.00 INCH       OTOE               NE   EMERGENCY MNGR

0829 PM     HAIL             ESSEX                   40.83N 95.30W
05/09/2016  E0.88 INCH       PAGE               IA   PUBLIC

0831 PM     HAIL             3 S WAYNE               42.19N 97.02W
05/09/2016  E1.25 INCH       WAYNE              NE   TRAINED SPOTTER

0835 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
05/09/2016  M5.20 INCH       LANCASTER          NE   AMATEUR RADIO

            SOUTH 98TH AND HIGHWAY 2 IN SOUTHEAST LINCOLN

0850 PM     HAIL             5 ESE AUBURN            40.36N 95.75W
05/09/2016  M1.25 INCH       NEMAHA             NE   CO-OP OBSERVER

            0.5 TO 1.25 INCH HAIL

0900 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
05/09/2016                   LANCASTER          NE   AMATEUR RADIO

            WATER OVER THE STEVENS CREEK BRIDGE ON HOLDREGE STREET

&&

JB
Special weather statement, May 10, 6:10 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE MAY 10 2016

NEZ016>018-030-031-042-102345-
ANTELOPE NE-PLATTE NE-PIERCE NE-BOONE NE-MADISON NE-WAYNE NE-
610 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANTELOPE...BOONE...
MADISON...NORTHWESTERN PLATTE...NORTHWESTERN WAYNE AND PIERCE
COUNTIES UNTIL 645 PM CDT...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OSMOND TO
3 MILES NORTHEAST OF BELGRADE...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...ALBION...BATTLE CREEK...NEWMAN GROVE...ST. EDWARD...
CEDAR RAPIDS...MEADOW GROVE...HADAR...LINDSAY...TILDEN...FOSTER...CORNLEA...
WILLOW CREEK STATE RECREATION AREA...LORETTO AND THE HIGHWAY 14 AND 56
JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 50 AND 74.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 155 AND 177.

LAT...LON 4232 9774 4234 9730 4151 9760 4151 9770
      4153 9771 4153 9788 4151 9789 4150 9827
TIME...MOT...LOC 2309Z 264DEG 12KT 4230 9759 4151 9804

FOBERT
Special weather statement, May 10, 6:48 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT TUE MAY 10 2016

NEZ017-018-030>032-042-110015-
PLATTE NE-PIERCE NE-STANTON NE-BOONE NE-MADISON NE-WAYNE NE-
648 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STANTON...SOUTHEASTERN
BOONE...MADISON...NORTHERN PLATTE...WESTERN WAYNE AND SOUTHEASTERN
PIERCE COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PIERCE
TO 5 MILES SOUTH OF ST. EDWARD...AND MOVING EAST NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...MADISON...PIERCE...STANTON...BATTLE CREEK...NEWMAN GROVE...ST.
EDWARD...WINSIDE...PLATTE CENTER...HADAR...HOSKINS...LINDSAY...CARROLL...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 67 AND 87.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 121 AND 174.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4228 9747 4230 9703 4152 9743 4151 9770
      4153 9771 4153 9788 4151 9789 4151 9796
TIME...MOT...LOC 2347Z 233DEG 19KT 4226 9745 4150 9790

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:17 PM CDTSevere Thunderstorm WarningOAXPlatte43 min
May 10, 7:58 PM CDTSevere Thunderstorm WarningOAXColfax, Platte47 min
May 10, 9:02 PM CDTAreal Flood AdvisoryOAXPlatte3 hr
May 10, 10:47 PM CDTSpecial Weather StatementOAXButler, Lancaster, Saline, Seward28 min
May 10, 10:55 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Saunders35 min
May 10, 11:29 PM CDTSevere Thunderstorm WarningOAXButler, Dodge, Saunders17 min
May 10, 11:44 PM CDTSpecial Weather StatementOAXLancaster31 min
May 11, 12:14 AM CDTSpecial Weather StatementOAXCass46 min
May 11, 12:40 AM CDTSpecial Weather StatementOAXButler35 min
May 11, 12:56 AM CDTSpecial Weather StatementOAXSarpy34 min
May 11, 1:11 AM CDTSpecial Weather StatementOAXButler34 min
May 11, 1:13 AM CDTSpecial Weather StatementOAXSarpy17 min
May 11, 1:23 AM CDTSevere Thunderstorm WarningOAXButler37 min
May 11, 1:28 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy32 min
May 11, 1:46 AM CDTSpecial Weather StatementOAXSaunders29 min
May 11, 2:11 AM CDTSpecial Weather StatementOAXSaunders49 min
May 11, 2:12 AM CDTSevere Thunderstorm WarningOAXSaunders48 min
May 11, 2:46 AM CDTSpecial Weather StatementOAXDouglas29 min
May 11, 2:58 AM CDTSpecial Weather StatementOAXDouglas17 min
May 11, 3:05 AM CDTSevere Thunderstorm WarningOAXDouglas25 min
May 11, 3:27 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington33 min
May 11, 4:11 AM CDTRiver Flood WarningOAXSaunders47 hr
May 11, 4:14 AM CDTRiver Flood WarningOAXSeward53 hr
May 11, 5:11 AM CDTSpecial Weather StatementOAXDouglas, Sarpy49 min
May 11, 5:22 AM CDTAreal Flood AdvisoryOAXDouglas, Sarpy, Saunders3 hr
May 11, 5:38 AM CDTSpecial Weather StatementOAXDouglas37 min
May 11, 5:42 AM CDTSpecial Weather StatementOAXJohnson, Richardson33 min
May 11, 6:07 AM CDTSpecial Weather StatementOAXOtoe38 min
May 11, 6:56 AM CDTRiver Flood WarningOAXSaunders20 hr
May 11, 9:24 AM CDTRiver Flood WarningOAXOtoe4 days
May 11, 9:34 AM CDTAreal Flood WarningOAXSaunders24 hr
May 11, 1:13 PM CDTRiver Flood WarningOAXCass4 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.